MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012581-26
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Foreign Body In Patient (2687); Embolism/Embolus (4438)
Date of Event 03/15/2023
Type of Reportable Event Death
Event or Problem Description
It was reported that the procedure was to treat a perforation in the right coronary artery (rca) with heavy calcification.The 3.5x26mm graftmaster covered stent was deployed but due to improper technique the stent was not implanted and was lost in the aorta.The perforation was not sealed.The use of the graftmaster did not cause or contribute to complications or adverse events.The patient was transferred to another facility and died after other life saving attempts.No additional information was provided.
 
Additional Manufacturer Narrative
Date of death: estimated.Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effects of embolism and death, as listed in the graftmaster rx coronary stent graft system, instructions for use are known patient effects that may be associated with use of a coronary stent in native coronary arteries.This event was reviewed by medical affairs who concluded the following: this was a case to treat a 64-year-old male patient whose medical history was not reported.During the interventional procedure of the right coronary artery (rca) the artery was perforated.A graftmaster stent deployment was attempted but failed due to the use of an unreported improper technique.This improper technique led to the graftmaster stent becoming lost within the patient¿s arterial system.This left the perforation unsealed, and the graftmaster became a foreign body that was reportedly not retrieved.The patient was transferred to another hospital, where they expired later that same day.Due to the information provided, it cannot be definitively stated if the graftmaster contributed to this patient's death.The reported but unexplained improper technique led to the failure of the graftmaster stent to seal the perforation and instead become a foreign body and embolize within the patient¿s vasculature, most likely leading to the patient's death.The investigation was unable to determine a conclusive cause for the reported stent migration.A conclusive cause for the reported patient effects, and the relationship to the product, if any, cannot be determined; however, the subsequent foreign body in patient appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design, or labeling.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16701309
Report Number2024168-2023-03582
Device Sequence Number11679197
Product Code MAF
UDI-Device Identifier08717648176418
UDI-Public08717648176418
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2023
Device Model Number1012581-26
Device Catalogue Number1012581-26
Device Lot Number1042941
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2023
Supplement Date Received by Manufacturer05/08/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age64 YR
Patient SexMale